Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

May any damage occur due to cancellation intake of Cetalopram 20mg ?

I have been taking Cetalopram 20 mg a day for almost two years. At the moment I am living in a country where this kind of medicine is not regularly available. It will also not be possible for me to legally receive it from another country. What shall I do ? May any damage occur due to cancellation of its intake ?
Asked On : Mon, 31 Jan 2011
Answers:  1 Views:  145
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi Vadim,

Citalopram belongs to SSRI group of antidepressants. If you have tolerated and benifitted from it for two years and now are unable to get it, then first evaluate the need to continue it. If your psychiatrist feels you still need an antidepressant two years after being well, then ask him if he could change it to any other available SSRI type antidepressants. This may help as all of them act in the same way.

If stopping it is thought to be the best option to take, DO NOT STOP SUDDENLY. You will have to keep reducing some fixed dose of medication periodically and then stop.

Yes, if you stop suddenly, it will cause something called as withdrawal reaction/problem as it is short acting unlike long acting antidepressant like Prozac/fluoxetene.

Hope this helps.

Answered: Mon, 31 Jan 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor